From “Stop The Thyroid Madness Newsletter”

Naturally, I can sympathize with these posts, as I am not getting any better. My question, “is the compound perhaps not good” has not been answered yet!


A continuing MEDICAL SCANDAL which is just too close to home and I grieve. WAKE UP DOCTORS!!

Posted: 19 Aug 2010 09:56 PM PDT

Tonight was a beautiful night to do my aerobic walking. It had poured this afternoon for 30 minutes, so the early evening air was slightly cool and very clean.

And on the last leg of my journey, I stopped and said to Carlin as she was walking out of her front door “Where you have been lately? I haven’t seen you out walking with your husband.”

Carlin and her husband Clint are probably in their late 70’s–both vibrant individuals and frequent walkers in the same area.

“Well”, she said wistfully as she glanced down the street I had just walked, “I have to go in Monday for a Pacemaker.”

Turns out she has fibrillations and other heart issues, and even walking from her bedroom to her living room can exhaust her.  I told her how well my mother-in-law has done with her pacemaker. She told me she’d be in the hospital for at least 3–4 days for the surgery and observation.

And as we were chatting over the low white fence, I couldn’t help but notice the scar on her neck–the same scar my own mother had from the removal of her thyroid years ago.  And the rest of Carlin’s story, and the reality of her story, made me want to punch the nearest electrical pole in disgust.

Carlin’s thyroid was removed over 40 years ago.  She remembers being on “2 grains of something”–clearly it was desiccated thyroid. And she says she felt really good. But she wasn’t on it long, as her doctor removed it and put her levothyroxine over 30 years ago. You know, that “new and modern” T4-only CRAP which doctors fell for like the blind following the blind beginning in the 1960’s until today.

So I knew. Her heart troubles could be one of the many side effects of the inferior treatment of T4-only medications (which also include Synthroid, Levoxyl, Eltroxin, Oroxine…all of them). My own mother suffered the same fate while on Synthroid her entire life. And patients chat about this all the time on thyroid groups–heart issues while on T4.

I started probing. She has had issues with high blood pressure. Another typical side effect of the crap T4-only medication, and which is removed with desiccated thyroid. She has had issues with depression–another typical side effect of the crap T4-only medication, and which is removed with desiccated thyroid. She talked bitterly about the slew of medications she’s had to be on for years to counter all her problems, and which had given her bad side effects.

And the next worse thing she told me? She had acid reflux so bad a few years ago that they did surgery on her stomach. She had surgery for a condition which is VERY common with thyroid patients who are on T4 meds–low stomach acid from a lower metabolism, which causes acid reflux. i.e. a symptom of continued hypothyroidism which is CORRECTED when on desiccated thyroid.

It was hard to contain myself. Here was this vibrant, life-loving, intelligent woman who has been on T4-only for over 30 years and has endured health problems, surgeries, side effects from all sorts of money-grubbing pharmaceutical pills, and now, has to go in Monday for a pacemaker. And in all probability, most of what she has gone though could have been prevented if some doctor had been WISE enough to keep this woman on desiccated thyroid.

I am livid and sick to my stomach.

****************************

  • Are you chewing up your Armour or Naturethroid? It will make the treatment far better, as it will release the desiccated thyroid from the excess cellulose.  If you are on compounded, you need to tell the pharmacist to stop using cellulose as a filler. On Erfa? You can do it sublingually.
  • If you are reading this right on STTM’s blog, and would like to be notified of each blog post, just sign up to the left and under the links.
  • Have you done labs and found yourself with high RT3? Get off Selenium for the time being, as it can help convert T4 to the RT3 along with the other reasons you make too much.
Advertisements

About martisima

After over 50 years of teaching literature to undergraduate and graduate students, I feel I have earned my retirement (it happened when I was 72, five years ago). I do miss the classroom, however, but not the meetings and all other requirements of the profession. I love teaching, and wish I could still do it. But now I read for pleasure, and watch films, and listen to all kinds of music (no TV, though). I love to travel, and hope I can resume doing it soon. I need to get over my health issues caused by thyroid surgery three years ago!
This entry was posted in Uncategorized. Bookmark the permalink.

5 Responses to From “Stop The Thyroid Madness Newsletter”

  1. Anna Amato says:

    The only time I’ve ever felt really good while on thyroid medicine, 44 years, is when I was taking the Armour. That should say something, but no one else listens except others who are also dealing with this madness.

  2. martisima says:

    YES! The Armour is back now, but I have to wait until I see Dr. Hedaya on the 30th to know about the new dosage. I cannot switch in the middle, as he explained. Hard to wait, but there is nothing I can do…

  3. I don’t understand–are doctors refusing to give people dessicated thyroid? Or was it unavailable for a while? Hope you can both get back on it soon!!

  4. martisima says:

    It was unavailable for a very looong time, and people were quite upset. It got back in the market only a few weeks ago. Dr. H wanted to give it to me last time I saw him, but my pharmacy didn’t have it yet. They do now, and I got the prescription from Dr. P, but cannot take it unless Dr. H agrees — not in the middle of taking another one.

  5. martisima says:

    P.S. Some doctors are indeed refusing to give it — ahhh, the power of the pharmaceutical companies that make the synthetic thyroid! But at least both my doctors, H and P, are willing to prescribe it. I am lucky!

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s